Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva and the Heart
May 17, 2001

Thanks for this service. I have been taking Sustiva and Combivir for about 2 years. It seems that my heartbeat seems to increase after taking my Sustiva. I am in pretty good health (a little overweight), but no other real health problems. I've noticed this problem off and on for sometime now, but am now thinking it could be more serious. Heartrate seems to jump to abou106 bpm. Could this be the HIV meds?

Thaks

Response from Dr. Boyle

The increase in heart rate you are describing is curious, but not alarming. Listed as a potential adverse event in the package insert for Sustiva is "palpitations" or rapid heart beat, but I've never had a patient report this side effect and it is very uncommon, if it is related to Sustiva at all. You should discuss this with your doctor and have him/her review your medications for any possible interaction (but it's hard to believe that a drug interaction would occur in the manner you're describing) and consider obtaining an EKG whne you take the Sustiva to evaluate what's happening. Is this possibly an anxiety reaction to taking antiretrovirals? You don't mention the timing of the increase in heartbeat, but if it occurs immediately after taking your antiretrovirals (and there are no other side effects), this becomes more likely. The bottom line is I would discuss this with your doctor, but I would not be terribly concerned about it unless it worsens (which is unlikely) or some other symptoms occur.



Previous
Subtype testing
Next
eye nerve pressure due toHIV or side effects from meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement